Birth Control pills causing unbearable cramps.


Q: Usually my periods are fine (little to no cramps, not really heavy, no headaches, etc.) but I've been on Camila birth control (the mini-pill, as I can't take combination pills since I can't have estrogen) for a little over a month and just got my first period while on the pill starting Sunday. The cramps are so unbearable in the morning that I am to the point of almost passing out, and my period is heavier than normal. It's been the same unbearable pain every morning into afternoon for the past 3 days since getting my period. I take 2 Advil and it does absolutely nothing. By mid-afternoon however, it starts to subside and become just annoying but definitely manageable, then the next morning it starts the cycle all over again. Is this normal or do I need to switch to another kind of pill?


A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

Q: Hi. I am currently taking ortho tri cyclen birth control. I am worried because I've have been have nipple discharge, ...

Q: Shortly after giving birth, I have noticed a small dark purplish small bump on my labia.

Q: I just recently recieved a birth control prescription, and haven't started taking it. My last period was August 5, an...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon